MAUDE Adverse Event Report: MEDELA LLC PUMP IN STYLE WARRANTY EN FR ES (YELLOWFIN); PUMP, BREAST, POWERED

MEDELA LLC PUMP IN STYLE WARRANTY EN FR ES (YELLOWFIN); PUMP, BREAST, POWERED
Model Number 101041265
Health Effect - Clinical Code Blister (4537)
Date of Event 10/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service conducted troubleshooting with the customer, including verifying user was using correct kit components; verifying user was washing parts according to instructions for use; verified user was using dry parts when pumping; verified no milk backup occurred; verified correct breast shield fit.The troubleshooting did not resolve the issue.The customer stated she has not tried out her old breast shields on her pump in style maxflow pump.She indicated she has consulted with a lactation consultant in regards to her breast shield sizing.The customer was sent a replacement pump, pumping parts and breast shields and return of her original pump and parts was requested for testing/evaluation.In follow up with a complaint handler on 11/07/22, the customer indicated that she started having nipple blisters after 1 week of using her pump in style maxflow pump.She sought medical attention and was prescribed a compound antibiotic ointment, mupirocin to treat the blisters.She stated she is no longer having issues of pain with her older pump in style advanced pump, she has stopped using the pump in style maxflow.In further follow up with a complaint handler on 11/15/22, the customer indicated she tried out the replacement pump and accessories and it has not caused any nipple blisters.She prefers to pump with her old pump in style advanced pump versus the pump in style maxflow as it is more comfortable and effective for her.The device was returned with the customer's parts and accessories and was evaluated on 11/16/22.The customers connectors were damaged when they arrived.The device was tested with a lab kit and the customer's kit and the issue of no suction was not reproduced.
 
Event or Problem Description
On (b)(6) 2022, the customer alleged to medela llc while using her pump in style maxflow she was having issues with the pump not having reliable suction.She also stated she had to increase the pumps suction so high to get proper milk expression that it caused blisters on her nipples.She also thought that the breast shields, connectors and membranes were causing productivity issues.She had to rely on her older pump in style advanced breast pump to get her through pumping, it is working well for her.

Brand Name
PUMP IN STYLE WARRANTY EN FR ES (YELLOWFIN)
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer (Section G)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer Contact
dave kurudza
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key15806763
Report Number1419937-2022-00089
Device Sequence Number12112948
Product Code HGX
UDI-Device Identifier00020451412658
UDI-Public020451412658
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K200508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101041265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2022
Distributor Facility Aware Date11/07/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2022
Initial Report FDA Received Date11/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale